OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Vol. 19, Iss. 9 — Sep. 1, 2002
  • pp: 1737–1747

An algebraic algorithm for nonuniformity correction in focal-plane arrays

Bradley M. Ratliff, Majeed M. Hayat, and Russell C. Hardie  »View Author Affiliations


JOSA A, Vol. 19, Issue 9, pp. 1737-1747 (2002)
http://dx.doi.org/10.1364/JOSAA.19.001737


View Full Text Article

Acrobat PDF (1009 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

A scene-based algorithm is developed to compensate for bias nonuniformity in focal-plane arrays. Nonuniformity can be extremely problematic, especially for mid- to far-infrared imaging systems. The technique is based on use of estimates of interframe subpixel shifts in an image sequence, in conjunction with a linear-interpolation model for the motion, to extract information on the bias nonuniformity algebraically. The performance of the proposed algorithm is analyzed by using real infrared and simulated data. One advantage of this technique is its simplicity; it requires relatively few frames to generate an effective correction matrix, thereby permitting the execution of frequent on-the-fly nonuniformity correction as drift occurs. Additionally, the performance is shown to exhibit considerable robustness with respect to lack of the common types of temporal and spatial irradiance diversity that are typically required by statistical scene-based nonuniformity correction techniques.

© 2002 Optical Society of America

OCIS Codes
(100.2000) Image processing : Digital image processing
(100.2550) Image processing : Focal-plane-array image processors
(100.3020) Image processing : Image reconstruction-restoration
(110.3080) Imaging systems : Infrared imaging
(110.4280) Imaging systems : Noise in imaging systems

Citation
Bradley M. Ratliff, Majeed M. Hayat, and Russell C. Hardie, "An algebraic algorithm for nonuniformity correction in focal-plane arrays," J. Opt. Soc. Am. A 19, 1737-1747 (2002)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-19-9-1737

You do not have subscription access to this journal. Citation lists with outbound citation links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Cited by links are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

You do not have subscription access to this journal. Article level metrics are available to subscribers only. You may subscribe either as an OSA member, or as an authorized user of your institution.

Contact your librarian or system administrator
or
Log in to access OSA Member Subscription

Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited